Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Taking tegretol to manage seizure. Will the medication affect cease in a fat burning diet?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1683 Questions
I'm taking tegretol 200mg everyday before sleep to manage my seizure tendency and i'd the last episode about 5 years ago. Now i'm in the process of going for a fat burner, diet and workout plan. I've been advsied by doctor to take Lipo 6 to accelerate the fat burning. Will this have any interaction with my medication or will this fail the seizure management.

I would apprecaite your help
Posted Thu, 26 Apr 2012 in Epilepsy
Answered by Dr. Ashish Mittal 35 minutes later

Thanks for your query.

Lipo 6 contain following substances: Caffeine Anhydrous, Citrus Aurantium, Yohimbine XXXXXXX Coleus Forskohlii, Bioperine, Carnitrex

Although no substances from them has direct interaction with carbamzepine (tegretol) but considering Lipo 6 can be harmful for seizure control due to its stimulant effect on the brain.

There is no scientific research on Lipo 6 effect on seizures but personally I would not favor its use because of stimulant action on brain. It is better to use dietary modification and exercise to reduce weight in your case.

I hope I have answered your query. Please accept my answer if you have no further queries.

Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Taking tegretol to manage seizure. Will the medication affect cease in a fat burning diet? 55 minutes later
Hi Dr,

Is there any side effects for taking Tegretol for long time? If yes, how can i overcome that?

Answered by Dr. Ashish Mittal 1 hour later

Like most of the drugs tegretol too has a long list of side effects. However, not everyone who takes the medication will experience these side effects. In fact, most people tolerate it quite well. If carbamazepine side effects do occur, in most cases, they are minor and either requires no treatment or is easily treated by you or your healthcare provider.

Its side effects are:

Anemia or other blood disorders
Unusual bruising or bleeding
Worsening of seizures
Suicidal thoughts or behaviors
Increased infections or infections that do not go away
Water retention, swelling, or difficulty breathing, which can be signs of congestive heart failure (CHF)
High blood pressure (hypertension) or low blood pressure (hypotension)
An irregular heart rhythm (arrhythmia)
Yellowing of the whites of the eyes or skin (jaundice), which may be a sign of liver damage, including liver failure or hepatitis
Difficulty passing urine or a sudden, unexplained decrease in urine production (which can be a sign of kidney damage)
Low sodium levels in the blood (hyponatremia)
Allergic reaction
Suicidal thinking or behavior.

Rarely, carbamazepine can cause very XXXXXXX skin reactions known as Stevens-Johnson syndrome (SJS) or toxic epidermal necrolysis (TEN).

But every drug is marketed only when it has more therapeutic effects than side effects. From your history it is clear that you are maintaining well for 5 years. So it is helping you greatly. Do not worry about side effects.

Hope I answered all your questions. Please accept my answer in case you do not have further queries. Wish you Good Health.

Take care
Above answer was peer-reviewed by
Follow-up: Taking tegretol to manage seizure. Will the medication affect cease in a fat burning diet? 3 hours later
Hi Dr,

Many thanks for your advices and it's been extremely useful.

Finally, is there any permanent cure for eplilepsy in this 21st century, pretty much dominated by science and technology?

Best regards,
Answered by Dr. Ashish Mittal 7 hours later

Currently there is no cure for epilepsy. But with time new medicines are coming with more efficacy and less side effects.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor